MAUDE Adverse Event Report: COVIDIEN LP BARRX COOL-TIP; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES

COVIDIEN LP BARRX COOL-TIP; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Model Number CTRF220
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fistula (1862); Unspecified Infection (1930); Liver Damage/Dysfunction (1954); Pain (1994); Pneumothorax (2012); Thrombosis/Thrombus (4440); Biliary Leak (4820)
Date of Event 01/30/2025
Type of Reportable Event Serious Injury
Event or Problem Description
According to literature source of retrospective study performed between february 2013 and may 2021, the long-term outcomes of rfa using cool-tip rfa for peribiliary and non-peribiliary hcc using propensity score matching (psm), 282 patients were included in this retrospective study.Complications included intrahepatic bile duct dilatation (18), biloma formation (1), biliary fistula (1), liver decompensation (55), thrombus in peritumoral vessel (10), pain requiring treatment (19), infection (14), hydropneumothorax requiring drainage (3).Biloma formation and biliary fistula were treated with percutaneous biliary drainage.
 
Additional Manufacturer Narrative
Radiofrequency ablation for peribiliary hepatocellular carcinoma: propensity score matching analysis | jin cui, xinzi sui, kaiwen liu, min huang, yuanwenzheng, xinya zhao, gongzheng wang and ximing wang.| cui et al.Insights into imaging (2025) 16:45 | https://do i.Org/10.1186/s13244-025-01919-5.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
COOL-TIP
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Manufacturer (Section D)
COVIDIEN LP BARRX
covidien gi solutions
sunnyvale CA 94085 4022
Manufacturer (Section G)
COVIDIEN LP BARRX
covidien gi solutions
sunnyvale CA 94085 4022
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key22293714
Report Number3004904811-2025-00035
Device Sequence Number8271242
Product Code GEI
UDI-Device Identifier10884524002781
UDI-Public10884524002781
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K973297
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCTRF220
Device Catalogue NumberCTRF220
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2025
Initial Report FDA Received Date06/19/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age58 YR
Patient SexMale